Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 211, NWS Springfield, MO

October 8, 2007Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 1:15 PM CDT for Ozark County, Missouri. It was in force for 75 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2007, 1:15 PM CDT (18:15 UTC)
Expired
Oct 8, 2007, 2:30 PM CDT
In force
75 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Ozark County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 1:35 PM CDTTSTM WND GST 505 E Isabella, MO50 MPH WINDS ESTIMATED AT BRYANT FIREHOUSE.
Oct 8, 1:40 PM CDTTSTM WND DMG4 Sw Gainesville, MOTREE BLOWN DOWN OVER HWY 5 NORTH OF W HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 081815
SVRSGF
MOC153-081930-
/O.NEW.KSGF.SV.W.0211.071008T1815Z-071008T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON OCT 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 230 PM CDT.

* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WASOLA TO
  THORNFIELD TO THEODOSIA TO 6 MILES SOUTHWEST OF THEODOSIA...MOVING
  EAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GAINESVILLE BY 150 PM CDT.
  BAKERSFIELD BY 230 PM CDT.

THE TOWNS OF SUNDOWN...ISABELLA...NOBLE...WASOLA...PONTIAC...
WILLHOIT...ROCKBRIDGE...BRIXEY...ZANONI AND HARDENVILLE ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3679 9212 3663 9213 3649 9214 3650 9278
      3666 9274 3680 9272
TIME...MOT...LOC 1815Z 260DEG 20KT 3680 9263 3667 9262
          3659 9265 3651 9273

$$

GAGAN
4 follow-up statements
000 
WWUS53 KSGF 081830
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT MON OCT 8 2007

MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
130 PM CDT MON OCT 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR OZARK COUNTY...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WASOLA TO WILLHOIT
TO ISABELLA TO PONTIAC...MOVING EAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GAINESVILLE BY 150 PM CDT.
  BAKERSFIELD BY 230 PM CDT.

THE TOWNS OF ROCKBRIDGE...BRIXEY...ZANONI...HARDENVILLE...SYCAMORE...
TECUMSEH...DORA AND UDALL ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3650 9277 3666 9269 3680 9264 3679 9212
      3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1830Z 260DEG 20KT 3680 9252 3667 9251
          3659 9255 3652 9263

$$

GAGAN
000 
WWUS53 KSGF 081845
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT MON OCT 8 2007

MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
145 PM CDT MON OCT 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR OZARK COUNTY...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKBRIDGE TO
GAINESVILLE TO PONTIAC...MOVING EAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAKERSFIELD BY 230 PM CDT.

THE TOWNS OF ZANONI...HARDENVILLE...SYCAMORE...DORA...TECUMSEH AND
UDALL ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

AT 135 PM...LOCAL LAW ENFORCEMENT REPORTED A 50 MPH WIND GUST FOUR 
MILES EAST OF ISABELLA WITH THESE STORMS.

LAT...LON 3651 9265 3666 9257 3679 9255 3679 9212
      3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1845Z 261DEG 23KT 3680 9240 3668 9239
          3660 9243 3653 9251

$$
000 
WWUS53 KSGF 081906
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT MON OCT 8 2007

MOC153-081930-
/O.CON.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
205 PM CDT MON OCT 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN OZARK COUNTY...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DORA TO SYCAMORE TO
TECUMSEH TO HARDENVILLE...MOVING EAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BAKERSFIELD BY 230 PM CDT.

THE TOWNS OF DORA AND UDALL ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

AT 140 PM...LAW ENFORCEMENT REPORTED THAT A TREE WAS DOWN FOUR MILES 
SOUTHWEST OF GAINESVILLE OVER HIGHWAY 5...JUST NORTH OF W HIGHWAY.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM 
WINDOWS.

LAT...LON 3651 9246 3665 9239 3679 9240 3679 9212
      3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1905Z 261DEG 23KT 3681 9224 3669 9223
          3661 9227 3654 9235

$$
000 
WWUS53 KSGF 081922
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT MON OCT 8 2007

MOC153-081932-
/O.EXP.KSGF.SV.W.0211.000000T0000Z-071008T1930Z/
OZARK MO-
222 PM CDT MON OCT 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY EXPIRES
AT 230 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3651 9246 3665 9239 3679 9240 3679 9212
      3673 9212 3673 9213 3671 9212 3649 9214
TIME...MOT...LOC 1922Z 261DEG 23KT 3681 9210 3669 9209
          3661 9213 3654 9222

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 1:00 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 8, 1:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON OCT 8 2007

.DISCUSSION...

THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE
REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST
OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO
LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS
NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH
ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE
WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY.

RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER
AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL
CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE
SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS
EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON.

TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD
COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS
WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL
SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE
LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME
RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT
TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN
ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN...
HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE
BACK INTO THE LOWER 70S.

WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED.
RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET.

GAGAN

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND
DEPARTING COLD FRONT AND VARY CIG/VIS LEVELS FOR THE AFTERNOON.
BAND OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TO MOVED EASTWARD
AWAY FROM JLN AND THROUGH SGF DURING THE EARLY AFTERNOON HOURS.
CIGS ASSOCIATED WITH THE RAINFALL WILL VARY FROM IFR TO LOW END
MVFR. A MINOR BREAK IN THE LOW OVERCAST HAS BEEN OBSERVED OVER JLN
THE PAST HOUR OR SO...HOWEVER BASED ON UPSTREAM OBS ANOTHER SMALL
AREA OF MVFR CIGS SHOULD SPREAD ACROSS JLN OVER THE NEXT COUPLE OF
HOURS. THIS PROGRESSIVE SYSTEM SHOULD HEAD EAST AND IMPROVING
CONDITIONS ARE EXPECTED FROM LATE AFTERNOON ONWARD. BY TONIGHT
CLEARING IS EXPECTED. CONFIDENCE IS LOW ON ANY EARLY MORNING MVFR
FOG GIVEN DRYING IN THE LOW LEVELS AND FUTURE FORECASTS WILL NEED
TO MONITOR ANY POTENTIAL.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 8, 12:59 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON OCT 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1259 PM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH
  LOCALLY HEAVY RAIN POSSIBLE. HAIL TO THE SIZE OF DIMES AND
  WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER
  STORMS INTO EARLY THIS EVENING...MAINLY EAST OF A VICHY TO
  BRANSON LINE. ISOLATED AREAS OF FLOODING WILL ALSO BE
  POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS
  WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE/SCHAUMANN

In the hours before

Local storm report, Oct 8, 11:49 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
10/08/2007                   NEWTON             MO   EMERGENCY MNGR

            STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
            OF NEOSHO.

&&

EVENT NUMBER 00008

BLB
Special weather statement, Oct 8, 12:16 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT MON OCT 8 2007

MOZ095-096-081745-
CHRISTIAN MO-DOUGLAS MO-
1216 PM CDT MON OCT 8 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN
DOUGLAS COUNTIES UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6
MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR
ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES
SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15
MPH.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN
AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD...
DOGWOOD AND GOODHOPE.

WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED
WITH THESE STORMS.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:49 AM CDTFlash Flood WarningSGFNewton3 hr
Oct 8, 12:42 PM CDTSevere Thunderstorm WarningSGFTaney34 min
Oct 8, 2:40 PM CDTFlash Flood WarningSGFShannon6 hr
Oct 8, 2:51 PM CDTSevere Thunderstorm WarningSGFOregon31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.